MAUDE Adverse Event Report: SYNTHES GMBH 4.0 TI LCKNG SCR T25 SD 32 FOR IM NAILS; SCREW, FIXATION, BONE

SYNTHES GMBH 4.0 TI LCKNG SCR T25 SD 32 FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.422
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Skin Inflammation/ Irritation (4545)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023 during intra-op patient requested to have bil ex tibia nails, and screws, removed due to pain and irritation.The implants on the right side were removed without incident.The implants on the left were difficult.The end cap was removed, and nail extractor threaded into nail.The distal screw was removed.While attempting to remove proximal screw, the screw head broke off of the shaft, and looked to be cold welded into the head of the screw.The broken screw removal set was opened and surgeon attempted to get screw shaft out of nail/tibia.The broken screw removal instruments were unable to assist in removing the screw shaft.The surgeon had to open skin medially, and use an osteotome to cut bone away from screw on lateral and medial sides.He was then able to tamp the screw shaft out of patient.He then proceeded to remove the nail.There was surgical delay of sixty (60) minutes.Action was taken of opened additional sets/instruments, x-ray were taken and there were fragments generated and the fragments were removed easily without any additional intervention.Surgery was completed successfully.Patient consequences are unknown.This complaint involves nine (9) devices.This report is for one (1) 4.0 ti lckng scr t25 sd 32 for im nails.This is report 5 of 9 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Date of concomitant therapy is 1/6/023.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that the 4.0 ti lckng scr t25 sd 32 for im nails broke from the neck between the shaft and the head, photo evidence provided only shows the head fragment of the screw.According to the event description, it is probable that the device was subjected to excessive forces during removal process.Without x-ray evidence and no physical device returned, a further investigation cannot be performed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the 4.0 ti lckng scr t25 sd 32 for im nails.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 TI LCKNG SCR T25 SD 32 FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16247295
Report Number8030965-2023-00994
Device Sequence Number17772873
Product Code HWC
UDI-Device Identifier10886982085344
UDI-Public(01)10886982085344
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.422
Device Catalogue Number04.005.422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 TI LCKNG SCR T25 SD 30 FOR IM NAILS; 4.0 TI LCKNG SCR T25 SD 30 FOR IM NAILS; 4.0 TI LCKNG SCR T25 SD 32 FOR IM NAILS; 8 TI CANN TIBIAL NAIL-EX PROX BEND 270-S; 9 TI CANN TIBIAL NAIL-EX PROX BEND 270-S; SDDRIVE SCREWDRIVER T25; TI END CAP FOR TIB NL T40 SD GRAY/0 EXT; TI END CAP FOR TIB NL T40 SD GRAY/0 EXT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexUnknown